I have been on 2mg xanax 3 times a day(6mgs total) for 2 years now. I recently found out i was pregnant and i am 7 weeks and 1 day as of today. My husband and I are really concerned on how to taper off. My doctor will not prescribe me anymore due to DEA regulations. He told me to talk with my OB which my appt with her is this Monday July 27. I have already cut down to 1 mg 3 times daily but i have been extremely sick and can not sleep or eat. My husband has been monitoring me in case i seizure. Does anyone have any advice or suggestions. I dont want to have a miscarriage and i dont want to harm my baby in anyway. I am extremly worried and upset about the welfare of my child. But keep in mind i have been on xanax since 2002. My dosage was increased in Jan 07 from 3mgs a day to 6mgs a day. Any advice untill i can see my OB on monday would be greatly apreciated. Thanks
You only have 2 days left til your appointment. Do you have enough xanax to last you til then?
You've already been on this doseage for 7 weeks of your pregnancy, the risks on the fetus would be the same, no worse if you continued for 2 more days.
As a matter of fact, you COULD be risking miscarriage by tapering yourself down on your own. Wait the 2 days and take your normal dose until then. Withdrawals will affect not only you but the baby as well. It can cause your body to reject the pregnancy due to the stress of withdrawal.
I'm not %100 clear on this, but the placenta doesn't take over for the baby til about 11 or 12 weeks, so meds that can cross the placenta shouldn't have effects on the baby til then. Make sure your taking Folic Acid supplaments. You can buy them at Walmart and will want to take equivalent to 1mg or soemtimes it's shown as 1000mcg's. make sure your taking a prenatal vitamin.
ALSO~ Your doctor may very well decide that the benefits of the medication outweigh the risks for you and may have you continue on the medication. So again, CONTINUE YOUR NORMAL DOSE, NOT A LOWER DOSE UNTIL YOUR APPOINTMENT ON MONDAY.
I completely agree with everything martikadragoon has said.
When you say you have tapered down to 3mg a day from 6mg/day did you do this on your own or at the advice of your doctor? This is a SUBSTANTIAL decrease in dosage which is likely why you are feeling so sick. It can often take MONTHS to wean off of Xanax especially at the dosage you are on due to the physical dependence you have developed on this medication. A SLOW tapering regime is essential.
To reiterate martikadragoons point do NOT lower your dose until your appointment on Monday - it would be dangerous for you to do this on your own (even under your husbands observation).
There are several Class C antianxiety medications that are suitable to take while pregnant - ask your doctor about these. These could very well help your condition. Also ask your doctor about Visteril. This is an antianxiety medication that is relatively safe to take while pregnant for panic attacks. It is the pregnancy-safe version of Xanax.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.